Posted by: Shel | 2009-07-18

Cipralex and Depnil

I am taking half a Depnil (75mg) in the morning and half a Cipralex (5mg) at night. I noticed that the schedule info for Cipralex warns against combining it with an MAO.

I am slipping inot a depression, eher I cannot get myself out of bed in the morning and have no energy to do anything. At night I seem to get a burst of motivation and then spend lots of tim eon my computer, but nothing too constructive. I am struggling financially, recently divorced and moved to a new province with very little support, I have teenagers at school and need to start earning an income asap.

Should I adjust my meds, and if so, what would you suggest?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Obviously your prescibing doctor, especially because he chose a rather odd combination of medications, should have discussed this with you. I don't understand why he would choose these meds in this combination at these doses, and it doesn't make sense to me. Depnil is Clomipramine, which is not an MAOI. Neither is Cipralex. But I can't comment on a combination I have never come across before, as I dotn't understand the reasoning behind it. Generally one is better taking ONE antidepressant at a time, in a normal dose. Maybe a second opinion would be a good idea.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Kay in Gtown | 2009-07-21

This is peculiar: if you google Depnil, some sites say it' s moclobemide and some say it' s clomipramine (????)

clomipramine has a brand name of Anafranil.

I was reasonable sure that Depnil was moclobemide - the reversible MAO, or at least it was when I took it. (????)

NOW I' m confused.

Reply to Kay in Gtown

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.